MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the hub of the wayne pneumothorax set catheter separated prior to being used in a drainage procedure.The physician used the introducer to straighten the pigtail portion of the catheter, when the hub separated from the device.The device was not used in the procedure.No patient contact was made.The physician followed the instructions for use when operating the device.
 
Event or Problem Description
It was reported in information received on (b)(6) 2019 that the patient has been discharged from the hospital.No additional procedures were required, as the physician used a new device to complete the procedure.The separation was discovered prior to patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, trends, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The complaint device was returned for evaluation.A physical investigation of the returned complaint device confirmed the fitting to be separated from the catheter.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.It should be noted, there have been no (0) non-conformances for this lot.Based on the information provided, inspection of returned product and the results of the investigation, a definitive cause could not be established.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8609376
Report Number1820334-2019-01110
Device Sequence Number2293644
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)201025(10)9355395
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number9355395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/14/2019
06/26/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/11/2019
07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight69